Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 24, 2004, 11:07 PM CST for Woodruff County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2004, 11:07 PM CST (05:07 UTC)
- Expired
- Jan 25, 2004, 2:05 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Woodruff County, AR
The radar
The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 250519 FFWLIT ARC147-250805- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1107 PM CST SAT JAN 24 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WOODRUFF COUNTY IN EASTERN ARKANSAS * UNTIL 205 AM CST * DOPPLER RADAR IN LITTLE ROCK CONTINUED TO SHOW LIGHT TO MODERATE RAIN OVER MUCH OF EASTERN AND CENTRAL ARKANSAS. RADAR ESTIMATES THAT UPWARDS OF FOUR INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA SINCE LATE THIS AFTERNOON. WITH RAIN EXPECTED TO CONTINUE... FLASH FLOODING IS LIKELY TO OCCUR. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. LAT...LON 3536 9106 3502 9108 3507 9145 3535 9137 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 8:45 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Jan 24, 8:45 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CST SAT JAN 24 2004 .DISCUSSION... SOME CHANGES WILL BE MADE TO THE GRIDS/FORECAST THIS EVENING TO REFLECT CURRENT TRENDS. RADAR CONTINUES TO BE LIT UP THIS EVENING WITH WIDESPREAD LIGHT TO MODERATE RAIN COVERING THE REGION. AREA RADARS SHOW PRECIP HAS STOPPED OVER PARTS OF THE SOUTHEAST BUT PLENTY MORE ON THE WAY. 60 DEGREE PLUS DEW POINTS EXTEND FROM SOUTHERN ARKANSAS ALL THE WAY TO THE TEXAS GULF COAST. PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH ARE COMMON PLACE. LATEST MESO ETA KEEPS PRECIPITATION AROUND A LITTLE WHILE LONGER THAN PREVIOUS RUNS SO WILL HAVE TO HOLD ONTO IT A LITTLE LONGER ACROSS THE NORTH ON SUNDAY. WILL ALSO INTRODUCE SCATTERED POPS ACROSS THE SOUTH EARLY SUNDAY. OTHERWISE WILL MAKE MINOR TWEAKS TO WINDS AND TEMPERATURES THIS EVENING AND CLOUD COVER FOR THE SECOND PERIOD. UPDATES OUT BY 930 PM. && .PREV DISCUSSION... RAIN PRETTY MUCH OVERSPREAD SOUTHERN/CENTRAL ARKANSAS TODAY...AND WILL BUILD INTO NORTHERN SECTIONS OF THE STATE TONIGHT. CATEGORICAL POPS MENTIONED...WITH A CHANCE OF THUNDER AS WELL. RAIN HEAVY AT TIMES...AND LOOKING FOR 1 TO 2 INCH TOTALS. ON SUNDAY...APPEARS THAT DRY SLOT BUILDING BEHIND DEPARTING STORM SYSTEM...WITH RAIN ENDING FROM SOUTHWEST TO NORTHEAST. A BREEZY SOUTHWEST WIND EXPECTED...WITH SUN POPPING OUT IN QUITE A FEW AREAS. ABOVE NORMAL TEMPERATURES IN THE FORECAST...WITH AFTERNOON READINGS IN THE 50S/60S. COLD FRONT WILL SWING INTO REGION ON MONDAY FROM THE NORTHWEST. DATA HAS BEEN CONSISTENT SHOWING MOISTURE WITH FRONT MAINLY TO THE NORTH OF ARKANSAS. EVEN SO...SLIGHT CHANCE RAIN/SNOW FOLLOWING FRONT ACROSS NORTH MONDAY AFTERNOON/EVENING. OTHERWISE...BECOMING WINDY IN MOST AREAS SURROUNDING THE FRONT AND TURNING COLDER. MUCH COLDER TEMPERATURES MONDAY NIGHT...WITH COOL WEATHER CONTINUING INTO TUESDAY. ENSEMBLE RUNS FROM VARIOUS MEDIUM RANGE MODELS PROMOTE LESS THAN AVERAGE CONFIDENCE REGARDING FEATURES DURING THE EXTENDED PERIODS. HOWEVER...CONFIDENCE IS SUFFICIENT TO MODERATE TEMPERATURE FORECASTS LATE IN THE EXTENDED...AS THE COLDEST AIR SHOULD AGAIN REMAIN WELL TO THE NORTHEAST OF THE FORECAST AREA. ONLY LIGHT PRECIPITATION IS EXPECTED FOR THURSDAY. 55 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56
Hazardous weather outlook, Jan 24, 10:30 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 PM CST SAT JAN 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 1030 PM CST SAT JAN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM IN EASTERN TEXAS WILL CONTINUE TO MOVE NORTHEAST THROUGH THE OVERNIGHT HOURS. THIS LOW WILL CONTINUE TO PULL LARGE AMOUNTS OF GULF MOISTURE INTO THE NATURAL STATE AND DEPOSIT IT IN THE FORM OF RAIN. LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THE NIGHT WITH RAINFALL AMOUNTS RANGING BETWEEN ONE AND TWO INCHES BY MORNING. THE LARGEST RAINFALL AMOUNTS WILL BE OVER EASTERN AND SOUTHERN ARKANSAS. A CLAP OF THUNDER CAN NOT BE RULED OUT BUT THE CHANCES OF SEVERE WEATHER ARE ALMOST NON EXISTENT. WITH THE RAIN CONTINUING A GOOD PORTION OF THE NIGHT...AREAS OF FLOODING ARE POSSIBLE AND WATER WILL LIKELY POND ON AREA ROADS. PLEASE EXERCISE CATION IF TRAVELING TONIGHT AND BE AWARE OF THE POSSIBILITY OF HYDROPLANING. WITH THE SYSTEM MOVING SO QUICKLY...PRECIPITATION WILL END FROM THE SOUTHWEST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAINFALL WILL QUICKLY COME TO AN END DURING THE EARLY MORNING HOURS SUNDAY...AND CLOUDS WILL GRADUALLY DISSIPATE DURING THE AFTERNOON. A WEAK COLD FRONT WILL MOVE THROUGH THE STATE MONDAY. TEMPERATURES WILL FALL ABOUT 10 DEGREES...BUT NO PRECIPITATION WILL FALL. ANOTHER COLD FRONT WILL APPROACH ARKANSAS THURSDAY...WITH BELOW NORMAL TEMPERATURES BEHIND IT. A SLIGHT CHANCE OF A RAIN SNOW MIX IS POSSIBLE IN NORTHERN ARKANSAS...AS THE COLDER AIR INTERACTS WITH THE MOISTURE OVER THE NATURAL STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:19 PM CST | Flash Flood Warning | LZK | Dallas, Grant, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.